Nevada, 2015Hail in Nevada, May 21, 2015
May 21, 2015 · NWS LKN · 1 event in 1 county or zone
|One vehicle slide off was reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm produced penny size hail that covered the highway to a depth of 2 inches.|One vehicle slide off was reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at May 21, 1:45 AM PST, 10 hours 9 minutes earlier.
Area forecast discussion, May 21, 1:45 AM PST, 10 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
245 AM PDT THU MAY 21 2015
.SYNOPSIS...SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS
NORTHERN AND CENTRAL NEVADA THROUGH THE WEEKEND.
&&
.SHORT TERM...TODAY THROUGH FRIDAY. CLOSED UPPER LOW ON THE
SOUTHERN CALIFORNIA COAST PUMPING MORE MOISTURE INTO CENTRAL AND
NORTHERN NEVADA. DEWPOINTS OVER THE WESTERN SECTIONS ARE HIGHER
THAN OVER EASTERN NEVADA. POPS ARE THUS LOWER THIS MORNING OVER
EASTERN SECTIONS...BUT WILL INCREASE TODAY AND THROUGH THE SHORT
TERM. STILL LOOKING AT MILD INSTABILITY OVER THE REGION WITH
ADEQUATE VENTILATION ALOFT FOR SCATTERED TO NUMEROUS SHOWERS
EVERYWHERE AND ISOLATED THUNDERSTORMS. MUD IN THE DESERT AS FAR AS
THE EYE CAN SEE.
TEMPS WILL REMAIN COOL TO NORMAL FOR HIGHS...WARMISH FOR LOWS DUE
TO CLOUD COVER. WINDS LIGHT FOR SPRING.
FLOODING POTENTIAL WOULD INCREASE BUT FOR THE LIGHT TO ISOLATED
HEAVY NATURE OF THE SHOWERS. IT'S A GOOD LONG TERM WATERING THING
AND WE NEED IT.
.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY. AN UNSETTLED PATTERN IS
EXPECTED THIS FORECAST PACKAGE. THE GFS ENSEMBLE MEAN PROGS A NEAR
NEUTRAL TO NEGATIVE PNA PATTERN...AND ALL THE DETERMINISTIC GUIDANCE
HAS BACK TO BACK MOISTURE LADEN RUNS FOR THE LKN CWA. THE NCEP RMOP
IS IN BOLD AND CONFIDENT TERRITORY WITH THE LOW HEIGHTS OVER THE WEST.
THE NAEFS PW'S ARE NEARLY 2 STANDARD DEVIATIONS ABOVE NORMAL FOR
NORTHERN NEVADA. BUMPED UP POPS THIS FORECAST PERIOD THROUGH F144.
CLIMATE WISE...THE MONTHLY AVERAGE PRECIP FOR ELKO FOR THE MONTH OF
MAY IS .96 OF AN INCH. TO DATE...ELKO HAS ALREADY DOUBLED THAT AND
IF THE QPF COMES TO FRUITION FROM NCEP GUIDANCE...ELKO WILL BE NEAR
OR BREAK THE RECORD FOR WETTEST MAY ON RECORD WHICH WAS SET IN 1971.
&&
.AVIATION...SHOWERS WILL BE POSSIBLE AGAIN AT THE TAF SITES FOR THE
ENSUING 24 HR PERIOD. MVFR CIGS/VIS WILL BE POSSIBLE AT TIMES. THIS
WILL BE AN ACTIVE WEATHER PATTERN FOR NORTHERN AND CENTRAL NEVADA
THE NEXT 6 DAYS...EXPECT SHRA AND TSRA IN THE TAFS.
&&
.FIRE WEATHER...COOL...HUMID...WET...IT JUST KEEPS GOING.
&&
.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
98/97/97
In the hours before
Special weather statement, May 21, 11:48 AM PST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1248 PM PDT THU MAY 21 2015
NVZ031-036-038-212015-
SOUTHWEST ELKO COUNTY NV-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-
NORTHERN ELKO COUNTY NV-
1248 PM PDT THU MAY 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EUREKA...
NORTHEASTERN LANDER AND SOUTHWESTERN ELKO COUNTIES UNTIL 115 PM
PDT...
AT 1245 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PALISADE...MOVING NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE... PALISADE...DUNPHY...BEOWAWE...EMIGRANT
PASS...NORTH AREA MINE AND SOUTH AREA MINE.
THIS INCLUDES MILE MARKER 269 EMIGRANT.
LAT...LON 4057 11607 4055 11656 4102 11663 4104 11600
TIME...MOT...LOC 1945Z 239DEG 49KT 4065 11622
CEC
Hail, Eureka
- When
- May 21, 11:54 AM PST to 12:05 PM PST
- Where
- Eureka County, 5.55 mi N of Harney
- Measured
- 0.75 in hail
- Reported by
- Department of Highways
- Coordinates
- 40.650, -116.310
Up to penny size hail covered the highway to a depth of 2 inches. One vehicle slide off was reported.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Lightning Strike in Texas, May 21, 20151 death · 1 injured · $300,000 · 8 events
- Tornado and Damaging Winds in North Carolina, May 21, 2015$128,000 · EF1 · 12 events
- Flash Flooding and Flood in Texas, May 21, 201510 events
- Flash Flooding and Damaging Wind in Texas, May 21, 2015$3,000 · 4 events
- Hail in Florida, May 21, 20151 in hail · 4 events
- Hail and Damaging Wind in North Carolina, May 21, 20151 in hail · 3 events
- Flash Flooding and Damaging Wind in Washington, May 21, 201561 kt wind · 3 events
- Winter Weather in Colorado, May 21 to 22, 20153 events
- Flash Flooding in Texas, May 21, 20152 events
- Damaging Winds in North Carolina, May 21, 201550 kt wind · 2 events
- Flash Flood and Damaging Wind in Louisiana, May 21, 201555 kt wind · 2 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, May 21, 201551 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574409.